Jump to content

robster

Members
  • Posts

    4
  • Joined

  • Last visited

Profile Information

  • Gender
    Male
  • Location
    Brisbane, Australia

robster's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. My symptoms come on quickly when standing, more slowly when sitting. Sitting upright at a table is much worse for me than sitting in a chair that reclines.
  2. Hi Jodie, I have POTS, but as far as I know I have never had orthostatic hypotension. My blood pressure is normal when lying down, slightly higher when sitting and highest after standing for a while. My heart rate follows the same pattern. Midodrine (in very small doses: 3 or 4 mg) has been absolutely wonderful for me. Most days I take it, I can count on a few hours of much greater ability, both with my body and my mind. It lets me plan ahead somewhat. It is a short acting drug that seems to counteract my symptoms. If I do too much while under its influence I will come crashing down later (e.g. when it wears off in the afternoon), but never as badly as having done too much on a day I haven't taken the drug. For me it works best if I take some first thing in the morning. It usually wipes away the morning fog and exaustion, giving me a clear head and some physical stamina for about 3 hours. A lunchtime dose doesn't have quite the same effect for some reason. On my very bad days it may not be powerful enough to help me leave the house, but it usually has some noticeable benefit. I have some side effects (dose-related) on some days, such as the goose-bumps and slightly unpleasant shivers, but as has been mentioned by someone else here, the drug clears your system within hours and these side effects even faster. I have learned that drugs that lower my blood pressure or lower my heart rate make all my orthostatic intolerance and fatigue symptoms much worse. There's a reason my body needs a faster pulse and higher bp when I'm upright. I think that's why midodrine works for me, because it increases vascular tone. When I'm on midodrine my heart rate doesn't behave any differently, my bp is slightly higher but my symptoms, and therefore my life, are much more manageable. I had very bad experiences with beta-blockers (tried for a few months, all bad) and florinef gave me side-effects but no real improvement over about a month. Midodrine worked from day one. I had uncomfortable side effects from the 5mg pill so I took it straight down to 3/4 of a pill and that is my magic dose. They say if you have POTS and these two medications haven't worked, Midodrine's next on the list to try. Good luck! Rob
  3. Thanks Flop, My dose is relatively low, about 7.5mg spread through the day. As you say, I do have to keep an eye on my blood pressure, as it is creeping up now that I'm on this drug. Using some of my drug-delivered relief to build up my muscles should help with that. Cheers, Rob
  4. Hi all, This is my first post, having only recently discovered dinet. I have the POTS variety of chronic orthostatic intolerance. In terms of measurable phenomena, my heart rate goes from about 70 beats/min lying down to 85 while sitting and around 115 when standing up. My blood pressure slowly climbs up while I'm standing. I'm not usually aware of this (only if I take my pulse) but, as would be familiar to many of you here, I am painfully aware of how weak, lightheaded, uncoordinated, brain fogged, nauseous and exhausted I am. I have been getting good results with judicious use of Midodrine. Within about 30 mins of taking a dose, my functional ability increases markedly and I'm able to do many things physically and mentally that would otherwise be beyond me. After a few hours the curtain comes down, presumably as the drug finishes metabolising or whatever, and the exhaustion, brain fog etc etc once again take over. I am quite sensitive to some of this drug's dose-related side effects so I need to be careful to under-dose to be safe. It has been a real miracle drug for me, allowing me to once again be somewhat in control of my own energy (On really bad days, however, my usual dose won't work). The confounding thing is that this drug doesn't seem to change my tachycardia at all, even though it wipes away many of my functional limitations for hours at a time. It does elevate my blood pressure, but my blood pressure before the drug was never low, always normal for my age (or slightly high). This leaves me wondering why the drug works for me at all. I'd love to hear from other people who take midodrine/proamatine for POTS, especially to hear about whether the drug makes you feel better and if that improvement bears any relation to what your heart rate and bp are doing. Thanks, Rob
×
×
  • Create New...